Thanks for taking my Question. I've had a previous M.I. 6 years ago. I have taken metoprolol 50mg twice a day ever since. I've had a tired feeling ever since the heart attack. My Dr.said it was the metoprolol but I needed to take it. Recently I passed out. I wore a holtzer moniter. It showed a short run of V Tach, so I had a nuclear stress test. Everything was good on Stress Test, Ejection fraction was 43%. Large severe fixed anteroapical and distal wall defect conistent with prior MI, no evidence of ischemia, was all the report said. My Dr. increased the metoprolol to 75mg twice a day. If I understood right this was done to help in case of an arrthymia. I also was taking 1000mg fish oil per day and increased it to 3000mg per day for the same reason. The tired feeling is worse now.
Do you agree that an increase in the medicine could help and is it probably what is causing the tired feeling?
Also my EF has increased from the last nuclear stress test which was 30-35%. Is that normal.
I also take Captopril, felodipine, atrovastation, asprin, folic acid, and multi-vitiam
1. Do you agree that an increase in the medicine could help and is it probably what is causing the tired feeling?
Yes it is possible that the metoprolol is contributing to your fatigue. In situations like this I will sometimes change medications to a different beta blocker, like carvedilol. Is at least as good as metoprolol for controlling blood pressure--probably better-- and allow you do back down on your other blood pressure medications or achieve better control at least. You should be shooting for a blood pressure in the 120's/ 80's.
I also find that conditioning training (ie cardiac rehab helps with the fatigue). It may also have the added benefit of improving your cholesterol and blood pressure.
If you smoke--STOP SMOKING!
2. Also my EF has increased from the last nuclear stress test which was 30-35%. Is that normal.
Ejections fractions sometimes improve after a heart attack. In fact, that is what we hope to see. It is good that their is no ischemia on your stress test.
Without knowing the whole story about your passing out (sycnope), make sure you are getting an opinion you really trust. When coronary artery disease is invovled, we take syncope pretty seriously. If there is any questions about the cause of your syncope, it may be worth seeing an electrophysiologist.
I would stop the fish oil. It is true there a studies to show that fish oil has some health benefits, but not in your population. Fish oil has sodium channel blocking properties and be actually cause heart rhythm problems in people like yourself. There is a study published just last year to support this.
Sorry to hear of your troubles, fish oil in large doses has been shown to increase the incidence of VA(ventricular arrhythmia), other studies suggest it helps suppress them? Who knows? The jury is still out on this one, like the vitamin E study. Go figure!!!
Hank is right. The latest studies have shown that fish oil increases the chance of having Ventricular Arrhythmias. The first thing I would do is cut back on that if not stop taking it all together. However, this is just my opinion. I am not a doctor.
I had wanted to start fish oil for myself but I was told by the Cardio doc on this forum that a recent study had shown that there were more ventricular arryhthmias in the group taking fish oil than in the placebo group. I hope I am wrong. I would actually like to take fish oil for my low HDL. Any more comments?
Thanks for all the comments. I know where Hank's coming from. Six years ago E was the big thing to take. Your Dr. tells you to take somthing and then you see something that tell you the opposite, and there are studies to back both up. Its hard to figure out what to do.
Thanks again to the Drs. at this forum.
Gee, I thought the latest word on fish oil (see http://my.webmd.com/content/article/86/99043.htm describing a study published in Lancet; Schrepf, R. The Lancet, May 1, 2004; vol 363: pp 1441-1442), was that the chance of developing dangerous ventricular arrhythmias was actually DECREASED by taking fish oil (also see http://www.americanheart.org/presenter.jhtml?identifier=3012101 describing a similar Circulation article).
I personally agree that it's a bad idea to overdo injesting fish oil suppliments though. For one, it's a natural anticoagulant (which in combo with coumadin could be dangerous). It's far healthier IMO to obtain omega 3 naturally in your diet by simply eating more fish(taking care to avoid mercury contaminated sources, of course).
I am referring to the same post as yourself, if I remember correctly the CCF doc said he had stop prescribing because of the same reason,which I wish I could find it in the archives, anyhow if you see my post you will see clearly that i wrote , other studies have shown that fish oil suppresses VA .
All I am saying sometimes we have to watch these studies ,most hold water, but some in my opinion some are pure nonsense and unreliable, watch out for some to come out that contradict previous ones in 2 to 3 years times.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.